Translator Disclaimer
February 2016 Ergodicity for a stochastic Hodgkin–Huxley model driven by Ornstein–Uhlenbeck type input
R. Höpfner, E. Löcherbach, M. Thieullen
Ann. Inst. H. Poincaré Probab. Statist. 52(1): 483-501 (February 2016). DOI: 10.1214/14-AIHP647

Abstract

We consider a model describing a neuron and the input it receives from its dendritic tree when this input is a random perturbation of a periodic deterministic signal, driven by an Ornstein–Uhlenbeck process. The neuron itself is modeled by a variant of the classical Hodgkin–Huxley model. Using the existence of an accessible point where the weak Hörmander condition holds and the fact that the coefficients of the system are analytic, we show that the system is non-degenerate. The existence of a Lyapunov function allows to deduce the existence of (at most a finite number of) extremal invariant measures for the process. As a consequence, the complexity of the system is drastically reduced in comparison with the deterministic system.

Nous considérons un modèle stochastique décrivant un neurone stimulé par un signal qu’il reçoit à travers son système dendritique. Ce signal aléatoire, de type Ornstein–Uhlenbeck, résulte de la perturbation d’un signal périodique déterministe. Pour décrire l’évolution du potentiel de membrane du neurone, nous faisons appel au modèle classique de Hodgkin et Huxley. Le système stochastique obtenu est fortement dégénéré. Nous démontrons que la condition de Hörmander faible est satisfaite en tout point de l’espace d’états. L’existence d’une fonction de Lyapunov permet de conclure qu’il existe au plus un nombre fini de mesures ergodiques pour ce modèle. Par conséquent, la complexité du système est réduite de manière significative par rapport à la situation déterministe.

Citation

Download Citation

R. Höpfner. E. Löcherbach. M. Thieullen. "Ergodicity for a stochastic Hodgkin–Huxley model driven by Ornstein–Uhlenbeck type input." Ann. Inst. H. Poincaré Probab. Statist. 52 (1) 483 - 501, February 2016. https://doi.org/10.1214/14-AIHP647

Information

Received: 14 November 2013; Revised: 26 September 2014; Accepted: 26 September 2014; Published: February 2016
First available in Project Euclid: 6 January 2016

zbMATH: 1335.60091
MathSciNet: MR3449311
Digital Object Identifier: 10.1214/14-AIHP647

Subjects:
Primary: 60H07, 60J25, 60J60

Rights: Copyright © 2016 Institut Henri Poincaré

JOURNAL ARTICLE
19 PAGES


SHARE
Vol.52 • No. 1 • February 2016
Back to Top